Alert archive / Virginia / Wind Advisories in 2007

Wind Advisory 11, NWS Blacksburg, VA

February 13, 20075 counties in North Carolina; 20 counties in Virginia

NWS Blacksburg, VA issued this wind advisory at Feb 13, 2007, 3:19 PM EST for 5 counties in North Carolina; 20 counties in Virginia. It took effect at Feb 14, 2007, 5:52 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2007, 3:19 PM EST (20:19 UTC)
In effect from
Feb 14, 2007, 5:52 AM EST
Expired
Feb 14, 2007, 8:29 PM EST
In force
15 hr
Issued by
NWS Blacksburg, VA
All 25 counties

Alleghany County, NC, Ashe County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Alleghany County, VA, Bath County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Wythe County, VA

The radar

The Roanoke radar (KFCX), 18 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2007-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2007-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1282 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRNK 132019
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
319 PM EST TUE FEB 13 2007

...STRONG WINDS EXPECTED TOMORROW AFTERNOON...

.STRONG NORTHWESTERLY WILL INCREASE QUICKLY TOMORROW AFTERNOON AS
LOW PRESSURE RAPIDLY DEEPENS OVER NEW ENGLAND.

NCZ001-002-018-VAZ011>020-022>024-140500-
/O.NEW.KRNK.WI.Y.0011.070214T1700Z-070215T0200Z/
ASHE-ALLEGHANY NC-WATAUGA-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...
INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...
HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON
319 PM EST TUE FEB 13 2007

...WIND ADVISORY IN EFFECT FROM 12 PM TO 9 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM EST WEDNESDAY.

NORTHWEST WINDS WILL INCREASE RAPIDLY LATE TOMORROW MORNING AND
CONTINUE THROUGH THE EVENING HOURS. SUSTAINED WINDS OF 15 TO 30
MPH...WITH GUSTS AS HIGH AS 50 TO 55 MPH ARE EXPECTED...WITH THE
STRONGEST WIND GUSTS OVER THE HIGHER ELEVATIONS. THESE WINDS WILL
BRING AN ADDITIONAL HAZARD TO ANY AREAS THAT RECEIVE ICE
ACCUMULATIONS OVERNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. 

$$

LAWRENCE
5 follow-up statements
000 
WWUS71 KRNK 140254
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
954 PM EST TUE FEB 13 2007

...STRONG WINDS EXPECTED WEDNESDAY AFTERNOON...

.STRONG NORTHWESTERLY WILL INCREASE QUICKLY WEDNESDAY AFTERNOON AS LOW
PRESSURE RAPIDLY DEEPENS OVER NEW ENGLAND.

NCZ001-002-018-VAZ011>020-022>024-141100-
/O.CON.KRNK.WI.Y.0011.070214T1700Z-070215T0200Z/
ASHE-ALLEGHANY NC-WATAUGA-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...
INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...
HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON
954 PM EST TUE FEB 13 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM EST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 9 PM EST
WEDNESDAY. 

NORTHWEST WINDS WILL INCREASE RAPIDLY LATE WEDNESDAY MORNING 
AND CONTINUE THROUGH THE EVENING HOURS. SUSTAINED WINDS OF 15 TO
30 MPH...WITH GUSTS AS HIGH AS 50 TO 55 MPH ARE EXPECTED...WITH
THE STRONGEST WIND GUSTS OVER THE HIGHER ELEVATIONS. THESE WINDS
WILL BRING AN ADDITIONAL HAZARD TO ANY AREAS THAT RECEIVE ICE
ACCUMULATIONS OVERNIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$


07
000 
WWUS71 KRNK 141052
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
552 AM EST WED FEB 14 2007

...STRONG WINDS EXPECTED THIS AFTERNOON AND EVENING...

.STRONG NORTHWEST WINDS WILL INCREASE QUICKLY BY THIS AFTERNOON
AS LOW PRESSURE RAPIDLY DEEPENS OFF THE MID ATLANTIC COAST.

VAZ011-014-017>020-022>024-142100-
/O.UPG.KRNK.WI.Y.0011.070214T1700Z-070215T0200Z/
/O.NEW.KRNK.HW.W.0002.070214T1400Z-070215T0500Z/
GILES-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-
INCLUDING THE CITIES OF...PEARISBURG...RADFORD...BLACKSBURG...
FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...
FINCASTLE...LEXINGTON
552 AM EST WED FEB 14 2007

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT
EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT
EST TONIGHT. THE WIND ADVISORY HAS BEEN UPGRADED TO THE HIGH WIND
WARNING. 

NORTHWEST WINDS WILL INCREASE RAPIDLY BY LATE THIS MORNING AND
CONTINUE THROUGH THE EVENING HOURS. SUSTAINED WINDS OF 15 TO
30 MPH...WITH GUSTS AS HIGH AS 40 TO 50 MPH ARE EXPECTED...WITH
THE STRONGEST WIND GUSTS IN THE HIGHER ELEVATIONS.

THE STRONG WINDS COMBINED WITH THE SIGNIFICANT ICE ACCUMULATION
FROM THE FREEZING RAIN OVERNIGHT WILL LEAD TO WIDESPREAD DAMAGE.
EXPECT NUMEROUS DOWNED TREES AND POWER LINES...ESPECIALLY ALONG
THE BLUE RIDGE PARKWAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.

$$

VAZ032>035-WVZ044-045-142100-
/O.NEW.KRNK.HW.W.0002.070214T1400Z-070215T0500Z/
PATRICK-FRANKLIN-BEDFORD-AMHERST-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...STUART...ROCKY MOUNT...BEDFORD...
AMHERST...UNION...LEWISBURG
552 AM EST WED FEB 14 2007

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT
EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT
EST TONIGHT. 

NORTHWEST WINDS WILL INCREASE RAPIDLY BY LATE THIS MORNING AND
CONTINUE THROUGH THE EVENING HOURS. SUSTAINED WINDS OF 15 TO 30
MPH...WITH GUSTS AS HIGH AS 40 TO 50 MPH ARE EXPECTED...WITH THE
STRONGEST WIND GUSTS OVER THE HIGHER ELEVATIONS. 

THE STRONG WINDS COMBINED WITH THE SIGNIFICANT ICE ACCUMULATION
FROM THE FREEZING RAIN OVERNIGHT WILL LEAD TO WIDESPREAD DAMAGE.
EXPECT NUMEROUS DOWNED TREES AND POWER LINES...ESPECIALLY ALONG
THE BLUE RIDGE PARKWAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. 

$$

NCZ003-019-142100-
/O.EXB.KRNK.WI.Y.0011.070214T1400Z-070215T0500Z/
SURRY-WILKES-
INCLUDING THE CITIES OF...DOBSON...WILKESBORO
552 AM EST WED FEB 14 2007

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT EST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT
EST TONIGHT. 

NORTHWEST WINDS WILL INCREASE RAPIDLY BY LATE THIS MORNING AND
CONTINUE THROUGH THE EVENING HOURS. SUSTAINED WINDS OF 15 TO 30
MPH...WITH GUSTS AS HIGH AS 35 TO 45 MPH ARE EXPECTED AT THE
HIGHER ELEVATIONS.

THE STRONG WINDS COMBINED WITH THE ICE ACCUMULATION FROM THE
FREEZING RAIN OVERNIGHT MAY LEAD TO POWER OUTAGES AND DAMAGE TO
TREES ALONG THE BLUE RIDGE PARKWAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

NCZ001-002-018-VAZ012-013-015-016-142100-
/O.EXT.KRNK.WI.Y.0011.070214T1400Z-070215T0500Z/
ASHE-ALLEGHANY NC-WATAUGA-WYTHE-PULASKI-GRAYSON-CARROLL-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
WYTHEVILLE...PULASKI...INDEPENDENCE...GALAX
552 AM EST WED FEB 14 2007

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT
EST TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT EST TONIGHT. 

NORTHWEST WINDS WILL INCREASE RAPIDLY BY LATE THIS MORNING AND
CONTINUE THROUGH THE EVENING HOURS. SUSTAINED WINDS OF 15 TO 30
MPH...WITH GUSTS AS HIGH AS 40 TO 55 MPH ARE EXPECTED...WITH THE
STRONGEST WIND GUSTS OVER THE HIGHER ELEVATIONS. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$
000 
WWUS71 KRNK 141517
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1017 AM EST WED FEB 14 2007

...STRONG WINDS EXPECTED THIS AFTERNOON AND EVENING...

.STRONG NORTHWEST WINDS WILL INCREASE QUICKLY BY THIS AFTERNOON
AS LOW PRESSURE RAPIDLY DEEPENS OFF THE MID ATLANTIC COAST.

NCZ001-002-018-VAZ015-016-142330-
/O.UPG.KRNK.WI.Y.0011.000000T0000Z-070215T0500Z/
/O.EXA.KRNK.HW.W.0002.000000T0000Z-070215T0500Z/
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE...GALAX
1017 AM EST WED FEB 14 2007

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS WILL INCREASE RAPIDLY BY EARLY AFTERNOON AND
CONTINUE THROUGH THE EVENING HOURS. SUSTAINED WINDS OF 20 TO 35
MPH...WITH GUSTS AS HIGH AS 60 MPH ARE EXPECTED...WITH THE
STRONGEST WIND GUSTS OVER THE HIGHER ELEVATIONS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.
 
 

$$

VAZ011-014-017>020-022>024-032>035-WVZ044-045-142330-
/O.CON.KRNK.HW.W.0002.000000T0000Z-070215T0500Z/
GILES-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...PEARISBURG...RADFORD...BLACKSBURG...
FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...
FINCASTLE...LEXINGTON...STUART...ROCKY MOUNT...BEDFORD...
AMHERST...UNION...LEWISBURG
1017 AM EST WED FEB 14 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT.

NORTHWEST WINDS WILL INCREASE RAPIDLY BY EARLY THIS AFTERNOON AND
CONTINUE THROUGH THE EVENING HOURS. SUSTAINED WINDS OF 15 TO
30 MPH...WITH GUSTS AS HIGH AS 40 TO 50 MPH ARE EXPECTED...WITH
THE STRONGEST WIND GUSTS IN THE HIGHER ELEVATIONS.

THE STRONG WINDS COMBINED WITH THE SIGNIFICANT ICE ACCUMULATION
FROM THE FREEZING RAIN OVERNIGHT WILL LEAD TO WIDESPREAD DAMAGE.
EXPECT NUMEROUS DOWNED TREES AND POWER LINES...ESPECIALLY ALONG
THE BLUE RIDGE PARKWAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.

$$

NCZ003-019-VAZ012-013-142330-
/O.CON.KRNK.WI.Y.0011.000000T0000Z-070215T0500Z/
SURRY-WILKES-WYTHE-PULASKI-
INCLUDING THE CITIES OF...DOBSON...WILKESBORO...WYTHEVILLE...
PULASKI
1017 AM EST WED FEB 14 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

NORTHWEST WINDS WILL INCREASE RAPIDLY BY EARLY THIS AFTERNOON AND
CONTINUE THROUGH THE EVENING HOURS. SUSTAINED WINDS OF 15 TO 30
MPH...WITH GUSTS AS HIGH AS 40 TO 55 MPH ARE EXPECTED...WITH THE
STRONGEST WIND GUSTS OVER THE HIGHER ELEVATIONS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$
000 
WWUS71 KRNK 141938
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
238 PM EST WED FEB 14 2007

...STRONG WINDS THIS EVENING THEN TAPERING OFF...

.STRONG NORTHWEST WINDS WILL CONTINUE INTO THIS EVENING...BUT THEN
WILL TAPER OFF AFTER MIDNIGHT AS LOW PRESSURE MOVE FURTHER AWAY
FROM THE AREA UP THE NORTHEAST U.S. COAST.

NCZ001-002-018-VAZ011-014>020-022>024-032>035-WVZ044-045-150500-
/O.CON.KRNK.HW.W.0002.000000T0000Z-070215T0500Z/
ASHE-ALLEGHANY NC-WATAUGA-GILES-MONTGOMERY-GRAYSON-CARROLL-FLOYD-
CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
PEARISBURG...RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...
FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...
FINCASTLE...LEXINGTON...STUART...ROCKY MOUNT...BEDFORD...
AMHERST...UNION...LEWISBURG
238 PM EST WED FEB 14 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT.

NORTHWEST WINDS OF 15 TO 30 MPH...WITH GUSTS FROM 45 TO 60 MPH ARE
EXPECTED...WITH THE STRONGEST WIND GUSTS IN THE HIGHER ELEVATIONS.

THE STRONG WINDS...COMBINED WITH ANY AREAS THAT RECEIVED THE
SIGNIFICANT ICE ACCUMULATION...WILL LIKELY LEAD TO WIDESPREAD
DAMAGE. EXPECT NUMEROUS DOWNED TREES AND POWER LINES...ESPECIALLY
ALONG THE BLUE RIDGE PARKWAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.

$$

NCZ003-019-VAZ012-013-150500-
/O.CON.KRNK.WI.Y.0011.000000T0000Z-070215T0500Z/
SURRY-WILKES-WYTHE-PULASKI-
INCLUDING THE CITIES OF...DOBSON...WILKESBORO...WYTHEVILLE...
PULASKI
238 PM EST WED FEB 14 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

NORTHWEST WINDS OF 15 TO 30 MPH...WITH GUSTS FROM 40 TO 55
MPH ARE EXPECTED...WITH THE STRONGEST WIND GUSTS OVER THE HIGHER
ELEVATIONS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$
000 
WWUS71 KRNK 150129 AAA
NPWRNK

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
829 PM EST WED FEB 14 2007


NCZ001-002-018-VAZ011-014>020-022>024-032>035-WVZ044-045-150230-
/O.CAN.KRNK.HW.W.0002.000000T0000Z-070215T0500Z/
ASHE-ALLEGHANY NC-WATAUGA-GILES-MONTGOMERY-GRAYSON-CARROLL-FLOYD-
CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
PEARISBURG...RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...
FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...
FINCASTLE...LEXINGTON...STUART...ROCKY MOUNT...BEDFORD...
AMHERST...UNION...LEWISBURG
829 PM EST WED FEB 14 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE HIGH
WIND WARNING. 

GUSTY NORTHWEST WINDS WILL CONTINUE OVERNIGHT BUT SHOULD BE BELOW
HIGH WIND WARNING OR WIND ADVISORY LEVELS. THUS THE WARNING HAS
BEEN CANCELLED.

$$

NCZ003-019-VAZ012-013-150230-
/O.CAN.KRNK.WI.Y.0011.000000T0000Z-070215T0500Z/
SURRY-WILKES-WYTHE-PULASKI-
INCLUDING THE CITIES OF...DOBSON...WILKESBORO...WYTHEVILLE...
PULASKI
829 PM EST WED FEB 14 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND
ADVISORY. 

WINDS SHOULD CONTINUE TO DIMINISH TONIGHT...THUS THE ADVISORY HAS
BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Feb 13, 12:53 PM EST, 2 hours 26 minutes earlier.

Area forecast discussion, Feb 13, 12:53 PM EST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1253 PM EST TUE FEB 13 2007

.UPDATE...

&&

.AVIATION /18Z-18Z/...

PRIMARY SFC LOW CONTINUES TO MOVE NORTHEAST AND INTO WRN KY/TN AT
THIS TIME. PRESSURE FALLS INDICATE A COASTAL LOW PROBABLY STARTING
TO DEVELOP OVER SOUTHERN GA. ALL OF THE FORECAST AREA WILL REMAIN
IN AN AREA OF BROAD ISENTROPIC LIFT AND A STEADIER RAIN IS
EXPECTED TO DEVELOP LATE THIS AFTERNOON. CONDITIONS AT ALL
AIRPORTS SHOULD DETERIORATE TO IFR AND POSSIBLY LIFR BY 00Z. IN
ADDITION...ROA...LYH AND LWB AREALL LIKELY TO SEE A PERIOD OF
FREEZING RAIN THIS EVENING. THE COASTAL LOW BECOMES THE PRIMARY
LOW AND IS NEAR ORF BY 12Z WED. THIS WILL BACK THE WINDS TO THE
NORTHWEST AND BRING IMPROVING CONDITIONS TO ROA...LYH AND DAN. BLW
AND LWB WILL LIKELY STAY IFR THRU THE MORNING WITH UPSLOPE
FLOW/CLOUDS AND SOME LIGHT SNOW.

&&

.PREV DISCUSSION...
/ISSUED 1019 AM EST TUE FEB 13 2007/

UPDATE...

SHORT TERM /REST OF TODAY/...

14Z MSAS/SFC OBS SHOWS THE WEDGE IN PLACE OVER MUCH OF THE
FORECAST AREA. WEAK LOW LEVEL ISENTROPIC LIFT IS GENERATING PATCHY
LIGHT RAIN AND DRIZZLE THAT IS SPREADING NORTHWARD OUT OF NC AND
INTO VA/SE WV. MODELS INDICATE THIS ISENTROPIC LIFT SHOULD
STRENGTHEN THIS AFTERNOON AND THE LIGHT PRECIP SHOULD FILL IN
MORE. BY THIS EVENING...THE FORECAST AREA WILL BE IN THE MAIN BAND
OF PRECIP AHEAD OF THE FRONT. AT THE SAME TIME...COLDER AIR IS
ALREADY DRAINING SOUTHWARD EAST OF THE APPALACHIANS ON A NORTHEAST
LOW LEVEL FLOW. HOT SPRINGS HAS DROPPED FROM 32 TO 27
DEGREES...AND EVEN SPOTS ALONG THE BLUE RIDGE PARKWAY IN FLOYD
COUNTY NEAR BUFFALO MTN HAVE DROPPED TO 31 AND 29 DEGREES. WE HAVE
REPORTS OF ICING ALONG THE PARKWAY IN FLOYD COUNTY...AND I EXPECT
THERE IS ICING ALONG THE PARKWAY NORTHEAST OF ROANOKE AS WELL. THE
CURRENT THINKING IS THAT TEMPS WILL CONTINUE TO GRADUALLY FALL IN
HIGHER ELEVATIONS...AND WORK THEIR WAY DOWN INTO LOWER ELEVATIONS
HEADING INTO LATE AFTERNOON. ICING IN THE HIGHER ELEVATIONS MAINLY
ALONG THE BLUE RIDGE WILL GRADUALLY BECOME MORE WIDESPREAD. THE
CURRENT ADVISORIES AND WARNINGS STILL LOOK ON TRACK. I WILL MAKE
ADJUSTMENTS TO WEATHER...TEMPS TO BETTER DEFINE WHERE FREEZING
RAIN IS ALREADY OCCURRING...AND THEN EXPAND IT A BIT THIS
AFTERNOON. NO OTHER MAJOR CHANGES ARE EXPECTED.

PREV DISCUSSION...
/ISSUED 658 AM EST TUE FEB 13 2007/

AVIATION /12Z-12Z/...

CONDITIONS WILL DETERIORATE THIS MORNING AS RAIN SPREADS ACROSS
THE FORECAST AREA FROM THE SOUTHWEST. TEMPERATURES WILL BE NEARLY
STEADY TODAY BUT WILL DROP AFTER 20Z WITH MANY LOCATIONS IN THE
NORTHERN HALF OF THE FORECAST AREA GETTING FREEZING RAIN
OVERNIGHT. ROA AND LYH HAVE THE BEST CHANCE FOR FREEZING RAIN
BETWEEN 00Z AND 09Z WEDNESDAY. INSITU DAMMING DEVELOPS TONIGHT DUE
TO THE PRECIPITATION AND A DEVELOPING LOW PRESSURE SYSTEM OFF THE
MID ATLANTIC COAST. THIS WILL RESULT IN LIGHT WINDS IN THE
FOOTHILLS WITH MVFR FOG AT ROA. VISIBILITIES WILL ALSO BE MVFR TO
IFR WITH THE RAIN AND FREEZING RAIN TONIGHT.

PREV DISCUSSION...
/ISSUED 527 AM EST TUE FEB 13 2007/

SHORT TERM /TODAY THROUGH WEDNESDAY/...

TWO SHORT WAVES COMING OUT OF THE PLAINS WILL MOVE THROUGH THE MID
ATLANTIC REGION FROM THIS AFTERNOON THROUGH WEDNESDAY MORNING. THE
STRONGEST Q-VECTOR FORCING IS TONIGHT ALONG WITH THE BEST
FRONTOGENESIS IN THE 800-850 MB LAYER. UPPER DIFFLUENCE AND
ISENTROPIC LIFT IN THE 285 TO 295 LAYER WILL ALSO AIDE THE LIFT THIS
AFTERNOON AND EVENING.

THERE WILL BE A SMALL BREAK IN THE WIDESPREAD PRECIPITATION ACROSS
THE AREA BETWEEN THE WEST-EAST ORIENTED BAND ACROSS WEST VIRGINIA
AND NORTHERN VIRGINIA AND PRECIPITATION THAT WILL DEVELOP IN THE
TENNESSEE VALLEY AND CAROLINAS THIS AFTERNOON. WILL ONLY HAVE A VERY
SMALL AMOUNT OF PRECIPITATION IN THE GRIDS BETWEEN 09-15Z TODAY.

AT 850 MB WINDS BACK TO THE SOUTHEAST PROVIDING GOOD UPSLOPE AND
CONVERGENCE...ESPECIALLY ALONG THE BLUE RIDGE FROM 18Z TODAY THROUGH
06Z WEDNESDAY. AFTER 12Z WEDNESDAY WINDS INCREASE TO 50-60 KNOTS
FROM THE NORTHWEST BEFORE STARTING TO GRADUALLY DIMINISH WEDNESDAY
NIGHT. STRONG COLD AIR ADVECTION AND PRESSURE RISES IN THE +4 TO +8
RANGE WILL CONTRIBUTE TO GUSTY SURFACE WINDS.

AT THE SURFACE THE PRIMARY LOW WILL MOVE FROM ITS CURRENT POSITION
IN ARKANSAS INTO WEST VIRGINIA BY WEDNESDAY MORNING. A TROF ALONG
THE COAST FROM GEORGIA TO NORTH CAROLINA IS ALREADY FORMING. AS THIS
TROF SHARPENS AND THE LOW MOVES ACROSS THE OHIO VALLEY...THE WEDGE
OVER THE COUNTY WARNING AREA WILL STRENGTHEN.

WITH THE GFS DEVELOPING THE COASTAL LOW TOO FAST...IT MAY ALSO BE
PULLING THE COLDER AIR DOWN THE EAST SIDE OF THE APPALACHIANS TOO
FAST. SURFACE DEW POINTS ARE STILL IN THE TEENS AND 20S IN PARTS
OF THE FOOTHILLS AND PIEDMONT SO THERE IS ROOM FOR COOLING. DONT
EXPECT MUCH CHANGE IN TEMPERATURES TODAY UNTIL MID TO LATE
AFTERNOON. ONCE THE SUN SETS AND THE WEDGE IS BETTER ESTABLISHED
FREEZING TEMPERATURES WILL BECOME MORE WIDESPREAD. THIS WILL BE
DURING THE TIME WITH THE LARGEST PRECIPITATION AMOUNTS SO DID NOT
CHANGE ANY OF THE HEADLINES.

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...

NO CHANGES AT THIS TIME.

AVIATION /06Z-06Z/...

OVERNIGHT WARM AIR ADVECTION AND ISENTROPIC LIFT-INDUCED RAIN
FALLING INTO INSITU WEDGE. THIS WILL BRING MAINLY SNOW TO HIGHER
ELEVATIONS WEST OF THE BLUE RIDGE POSSIBLY MIXED WITH SLEET EARLY
ON. LOWER MOUNTAIN ELEVATIONS BEING A LITTLE WARMER...MAY SEE RAIN
MIXED WITH SLEET.

DURING THE DAY TUESDAY...THINGS BECOME MORE INTERESTING AS COLD AIR
WEDGES SOUTH DOWN THE EASTERN SIDE OF THE MOUNTAINS WHILE SURFACE
WAVE TRACKS THROUGH THE TENN VALLEY AND BRINGS IN WARM AIR AND
MOISTURE. AS THESE TWO MEET...A WINTRY MIX IS LIKELY ACROSS NORTHERN
SECTIONS OF THE AREA.

AREAS SEEING THE HIGHEST PROBABILITY FOR A WINTRY MIX WILL BE FROM
LWB-ROA-LYH NORTH...ESPECIALLY RIDGES BETWEEN 1-2 KFT WHERE
EVAPORATED COOLING WILL KEEP TEMPERATURES COLDER. FROM BLF-TNB-DAN
SOUTH...ALL PRECIPITATION SHOULD BE LIQUID. BETWEEN THESE TWO AREAS
IS STILL A QUESTION MARK WITH TEMPERATURES HOVERING AROUND FREEZING.

CONDITIONS WILL ONLY DETERIORATE THROUGH THE PERIOD. ANY VFR
CONDITIONS WILL FALL TO MVFR/IFR OVERNIGHT IN THE WEST. DURING THE
DAY...EASTERN SITES TO FALL TO MVFR/IFR. MOUNTAIN RIDGES OBSCURED
THROUGH THE PERIOD.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...ICE STORM WARNING UNTIL 12 PM EST WEDNESDAY FOR VAZ014-017>020-
     022>024-034-035.

     WINTER WEATHER ADVISORY UNTIL 12 PM EST WEDNESDAY FOR VAZ011-
     013-016-032-033-045>047.

NC...NONE.
WV...ICE STORM WARNING UNTIL 12 PM EST WEDNESDAY FOR WVZ044-045.

     WINTER WEATHER ADVISORY UNTIL 12 PM EST WEDNESDAY FOR WVZ043.

&&

UPDATE...
AVIATION...JJ
Hazardous weather outlook, Feb 13, 6:53 AM EST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
653 AM EST TUE FEB 13 2007

VAZ017-022>024-034-035-141200-
FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-
653 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

AN ICE STORM WARNING IS IN EFFECT UNTIL NOON WEDNESDAY.

RAIN WILL SPREAD ACROSS THE AREA THIS MORNING. EXPECT FREEZING
RAIN ALONG THE BLUE RIDGE PARKWAY THIS MORNING. TEMPERATURES WILL
DROP BELOW FREEZING ACROSS MUCH OF THE AREA BY LATE THIS
AFTERNOON LEADING TO WIDESPREAD FREEZING RAIN TONIGHT. ICE
ACCUMULATIONS BY WEDNESDAY MORNING WILL BE ONE QUARTER TO ONE HALF
OF AN INCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS ARE EXPECTED ON WEDNESDAY. WINDS MAY GUST 40 TO 50
MPH OUT OF THE NORTHWEST. MUCH COLDER AIR COMES IN BY WEDNESDAY
NIGHT. COMBINED WITH THE GUSTY WINDS...WIND CHILLS WILL BE IN THE
SINGLE DIGITS THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE CONTACTED TONIGHT AND WEDNESDAY FOR ICE ACCRETION REPORTS.

VAZ032-033-141200-
PATRICK-FRANKLIN-
653 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL NOON WEDNESDAY.

RAIN WILL SPREAD ACROSS THE AREA THIS MORNING. TEMPERATURES WILL
DROP BELOW FREEZING ACROSS THE HIGHER ELEVATIONS THIS AFTERNOON
LEADING TO FREEZING RAIN ALONG THE BLUE RIDGE PARKWAY TONIGHT. ICE
ACCUMULATIONS BY WEDNESDAY MORNING WILL BE LESS THAN ONE QUARTER
OF AN INCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS ARE EXPECTED ON WEDNESDAY. WINDS MAY GUST 40 TO 50
MPH OUT OF THE NORTHWEST. MUCH COLDER AIR COMES IN BY WEDNESDAY
NIGHT. COMBINED WITH THE GUSTY WINDS...WIND CHILLS WILL RANGE FROM
5 ABOVE TO 5 BELOW ZERO THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE CONTACTED TONIGHT AND WEDNESDAY FOR ICE ACCRETION
REPORTS.

NCZ004>006-020-VAZ043-044-058-059-141200-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-HALIFAX-
CHARLOTTE-
653 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS ARE EXPECTED ON WEDNESDAY. WINDS MAY GUST 25 TO 35
MPH OUT OF THE NORTHWEST. MUCH COLDER AIR COMES IN BY WEDNESDAY
NIGHT. COMBINED WITH THE GUSTY WINDS...WIND CHILLS WILL BE IN THE
SINGLE DIGITS TO LOW TEENS THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION WILL NOT BE NEEDED TODAY.

VAZ014-018>020-WVZ044-045-141200-
MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-MONROE-GREENBRIER-
653 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

AN ICE STORM WARNING IS IN EFFECT UNTIL NOON WEDNESDAY.

RAIN WILL SPREAD ACROSS THE AREA THIS MORNING. EXPECT FREEZING
RAIN ALONG THE RIDGES THIS MORNING. TEMPERATURES WILL DROP BELOW FREEZING
ACROSS MUCH OF THE AREA BY LATE THIS AFTERNOON LEADING TO
WIDESPREAD FREEZING RAIN TONIGHT. ICE ACCUMULATIONS BY WEDNESDAY
MORNING WILL BE ONE QUARTER TO ONE HALF OF AN INCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS ARE EXPECTED ON WEDNESDAY. WINDS MAY GUST 40 TO 50
MPH OUT OF THE NORTHWEST. MUCH COLDER AIR COMES IN BY WEDNESDAY
NIGHT. COMBINED WITH THE GUSTY WINDS...WIND CHILLS WILL BE FROM
AROUND ZERO TO 10 BELOW ZERO THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE CONTACTED TONIGHT AND WEDNESDAY FOR ICE ACCRETION
REPORTS.

VAZ045>047-141200-
CAMPBELL-APPOMATTOX-BUCKINGHAM-
653 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL NOON WEDNESDAY.

RAIN WILL SPREAD ACROSS THE AREA THIS MORNING. TEMPERATURES WILL
DROP BELOW FREEZING LATE THIS AFTERNOON LEADING TO FREEZING RAIN
MAINLY NORTH OF LYNCHBURG AND ROUTE 460 TONIGHT. ICE ACCUMULATIONS
BY WEDNESDAY MORNING WILL BE LESS THAN ONE TENTH OF AN INCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONGER WINDS ARE EXPECTED ON WEDNESDAY. WINDS MAY GUST 25 TO 35
MPH OUT OF THE NORTHWEST. MUCH COLDER AIR COMES IN BY WEDNESDAY
NIGHT. COMBINED WITH THE GUSTY WINDS...WIND CHILLS WILL BE IN THE
SINGLE DIGITS THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE CONTACTED TONIGHT AND WEDNESDAY FOR ICE ACCRETION
REPORTS.

VAZ007-009-010-012-WVZ042-141200-
TAZEWELL-SMYTH-BLAND-WYTHE-MERCER-
653 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL SPREAD ACROSS THE AREA THIS MORNING. TEMPERATURES WILL
DROP BELOW FREEZING ACROSS THE HIGHER ELEVATIONS THIS EVENING
LEADING TO PATCHY FREEZING RAIN. ICE ACCUMULATIONS BY WEDNESDAY
MORNING WILL BE LESS THAN ONE TENTH OF AN INCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS ARE EXPECTED ON WEDNESDAY. WINDS MAY GUST 40 TO 50
MPH OUT OF THE NORTHWEST. MUCH COLDER AIR COMES IN BY WEDNESDAY
NIGHT. COMBINED WITH THE GUSTY WINDS...WIND CHILLS WILL BE FROM
ZERO TO 10 BELOW ZERO THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE CONTACTED TONIGHT AND WEDNESDAY FOR ICE ACCRETION
REPORTS.

VAZ011-013-WVZ043-141200-
GILES-PULASKI-SUMMERS-
653 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL NOON WEDNESDAY.

RAIN WILL SPREAD ACROSS THE AREA THIS MORNING. TEMPERATURES WILL
DROP BELOW FREEZING ACROSS THE HIGHER ELEVATIONS THIS EVENING LEADING
TO PATCHY FREEZING RAIN. ICE ACCUMULATIONS BY WEDNESDAY MORNING
WILL BE LESS THAN ONE QUARTER OF AN INCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS ARE EXPECTED ON WEDNESDAY. WINDS MAY GUST 40 TO 50
MPH OUT OF THE NORTHWEST. MUCH COLDER AIR COMES IN BY WEDNESDAY
NIGHT. COMBINED WITH THE GUSTY WINDS...WIND CHILLS WILL BE AROUND
ZERO THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE CONTACTED TONIGHT AND WEDNESDAY FOR ICE ACCRETION
REPORTS.

NCZ001>003-018-019-VAZ015-016-141200-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-GRAYSON-CARROLL-
653 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL SPREAD ACROSS THE AREA THIS MORNING. TEMPERATURES WILL
DROP BELOW FREEZING ACROSS THE HIGHER ELEVATIONS THIS EVENING LEADING
TO FREEZING RAIN ALONG THE BLUE RIDGE PARKWAY AND ON THE RIDGES OF
NORTHWEST NORTH CAROLINA TONIGHT. ICE ACCUMULATIONS BY WEDNESDAY
MORNING WILL BE LESS THAN ONE TENTH OF AN INCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS ARE EXPECTED ON WEDNESDAY. WINDS MAY GUST 40 TO 50
MPH OUT OF THE NORTHWEST. MUCH COLDER AIR COMES IN BY WEDNESDAY
NIGHT. COMBINED WITH THE GUSTY WINDS...WIND CHILLS WILL BE AROUND
ZERO THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE CONTACTED TONIGHT AND WEDNESDAY FOR ICE ACCRETION
REPORTS.

Nearby

Wind Advisories in Virginia, 2007Wind Advisories in North Carolina, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.